Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Infant having loose motions, stool test showed pus, mucus cells, prescribed Zifi. Is it safe?

Hi I am mother of a 5 month old. He is having lossies since Friday. He took Vizilac from the third day of infection for two days. No improvement so showed to doc again and told to change to enterogermina. no improvement so now done the stool test and has puss mucus cells. So doc has prescribed Zifi 50 - 4ml twice daily for 5 days. Is it safe and should I need to complete the course
Asked On : Mon, 1 Oct 2012
Answers:  1 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
it is definitely safe as most diarrhoeas are caused due to E.COLI. zifi is an antiobiotic, the generic name is cefixime. along with this medicine the childs hydration status should be taken care of with the help of ORS- brand names being - PEDITRAL ORS,,, WALLYTE P ORS etc. Supplement the child with oral zinc- ZN 20 DROPS--0.5 ML TWICE A DAY for 7 to 10 days. if u find signs of dehydration-- decreased urine output, sunken eyes, dry oral cavity , review with ur doctor.
Answered: Mon, 1 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor